Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 25, 2010, 2:11 AM EST for 4 counties in North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2010, 2:11 AM EST (07:11 UTC)
- Expired
- Jan 25, 2010, 3:00 AM EST
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 122 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 2:40 AM EST | TSTM WND DMG | Southern Pines, NC | TREE DOWN IN SOUTHERN PINES ON INDIANA AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 24, 11:33 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
939
WUUS52 KRAH 250711
SVRRAH
NCC093-125-153-165-250800-
/O.NEW.KRAH.SV.W.0002.100125T0711Z-100125T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
211 AM EST MON JAN 25 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 300 AM EST
* AT 211 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EAST ROCKINGHAM...OR OVER ROCKINGHAM...
MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FOXFIRE...PINEBLUFF...
PINEHURST...SOUTHERN PINES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3480 7967 3480 7987 3500 7984 3517 7966
3515 7964 3516 7961 3518 7964 3520 7962
3520 7914 3492 7916 3483 7927 3483 7934
3478 7932 3464 7947
TIME...MOT...LOC 0711Z 216DEG 62KT 3504 7967
$$
322 follow-up statements
401
WWUS52 KRAH 250737
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 AM EST MON JAN 25 2010
NCC125-153-165-250800-
/O.CON.KRAH.SV.W.0002.000000T0000Z-100125T0800Z/
SCOTLAND NC-HOKE NC-MOORE NC-RICHMOND NC-
237 AM EST MON JAN 25 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST
FOR RICHMOND...SOUTHERN MOORE...HOKE AND SCOTLAND COUNTIES...
AT 232 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS... MOVING NORTHEAST AT 50
MPH. THIS LINE WAS MOVING THROUGH EASTERN RICHMOND AND SOUTHERN
MOORE COUNTIES AND WILL MOVE INTO HOKE AND SCOTLAND COUNTIES BEFORE
245 AM.
CITIES AFFECTED INCLUDE ROCKINGHAM... HOFFMAN... SOUTHERN PINES...
VASS... ABERDEEN... ASHLEY HEIGHTS... CAMP MACKALL.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH...
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3480 7967 3480 7987 3500 7984 3517 7966
3515 7964 3516 7961 3518 7964 3520 7962
3520 7914 3492 7916 3483 7927 3483 7934
3478 7932 3464 7947
TIME...MOT...LOC 0732Z 216DEG 62KT 3505 7951
$$
32893
WWUS52 KRAH 250759
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
259 AM EST MON JAN 25 2010
NCC125-153-165-250809-
/O.EXP.KRAH.SV.W.0002.000000T0000Z-100125T0800Z/
SCOTLAND NC-MOORE NC-RICHMOND NC-
259 AM EST MON JAN 25 2010
...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND...SOUTHERN MOORE AND
SCOTLAND COUNTIES EXPIRES AT 300 AM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3480 7967 3480 7987 3500 7984 3517 7966
3515 7964 3516 7961 3518 7964 3520 7962
3520 7914 3492 7916 3483 7927 3483 7934
3478 7932 3464 7947
TIME...MOT...LOC 0759Z 216DEG 62KT 3531 7914
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 1:58 AM EST, 13 minutes earlier.
Area forecast discussion, Jan 25, 1:58 AM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 158 AM EST MON JAN 25 2010 .SYNOPSIS... A STRONG COLD FRONT WILL APPROACH THE AREA OVERNIGHT... AND CROSS THE REGION EARLY MONDAY MORNING. HIGH PRESSURE WILL THEN BUILD INTO THE AREA THROUGH MIDWEEK. && .NEAR TERM /UNTIL 9 AM MONDAY MORNING/... AS OF 955 PM ... THE FLASH FLOOD WATCH WILL BE EXTENDED TO COVER ALL OF OUR REGION THROUGH 14Z. A WIND ADVISORY WILL BE ISSUED FOR ALL COUNTIES THROUGH 14Z. THERE IS A CHANCE OF A TORNADO WATCH FOR A GOOD PORTION OF OUR REGION OVERNIGHT. THE MID EVENING SURFACE ANALYSIS INDICATED A MESOLOW OVER UPSTATE SC WITH THE STRONGEST PRESSURE FALLS OVER WEST-CENTRAL NORTH CAROLINA INTO SOUTHERN VA. THE WARM FRONT/OLD WEDGE BOUNDARY HAD PUSHED NORTHWARD THROUGH ALL OF CENTRAL NC... EVEN FORSYTH COUNTY AS OF 700 PM... WHERE THE WINDS HAD SHIFTED TO THE SE WITH GUSTS TO 26KT... AND A 3 HOUR TEMPERATURE RISE OF 20 DEGREES (40 TO 60 DEGREES) OCCURRED. NON-CONVECTIVE WINDS CONTINUE TO INCREASE OUT OF THE SSE AT 15-20KT WITH GUSTS OCCASIONALLY TO 35KT THROUGHOUT OUR REGION. A WIND ADVISORY WILL BE ISSUED DUE TO THE EXPECTED WINDS TO CONTINUE THROUGH THE NIGHT... ENHANCED BY THE 55-60KT H85 JET FROM FL ACROSS NC/VA. SUSTAINED WINDS OF 20-25 MPH WITH GUSTS TO JUST OVER 40 MPH WILL CONTINUE AHEAD OF THE LINE OF CONVECTION. IN ADDITION... ENHANCED WIND GUSTS IN THE HEAVY RAIN LATER WILL LIKELY MIX DOWN. COMMON WIND GUSTS OF 45 MPH ARE LIKELY. WHEN THIS OCCURS WITH SATURATED SOILS... SOME TREES MAY BE BLOWN OVER. THE MAIN WIND THREAT WILL DECREASE LATER TONIGHT... BUT FOR CONTINUITY PURPOSES... WE WILL RUN THE FLASH FLOOD WATCH AND WIND ADVISORY BOTH THROUGH 14Z/MONDAY. RADAR AND SATELLITE INDICATE THERE ARE TWO DISTINCT LINES OF CONVECTION MOVING SLOWLY EAST TOWARD THE WESTERN PIEDMONT AS OF MID EVENING... WITH INDIVIDUAL CELLS TRAINING NNE ALONG THE LINES. THE INITIAL LINE SHOULD BE NEAR THE YADKIN RIVER BY 1000 TO 1100 PM... AND MOVE INTO THE PIEDMONT TRIAD REGION AND SW PIEDMONT THROUGH 100 AM. NUMEROUS FLASH FLOOD WARNINGS ARE CURRENTLY IN EFFECT UPSTREAM WITH THIS LINE. THIS INITIAL LINE WAS PRODUCING RAINFALL RATES OF OVER 1.5 INCHES PER HOUR. AS IT PUSHES INTO OUR REGION... THE THREAT OF FLASH FLOODING WILL INCREASE AS FLASH FLOOD GUIDANCE SUGGESTS 2 INCHES IN 3 HOURS WILL BE CRITICAL. THE INITIAL LINE MAY SIMPLY PRIME THE AREA FOR THE SECOND LINE OF CONVECTION RIDING ON IT'S HEELS. THE FLASH FLOOD WATCH WILL BE EXTENDED EAST TO COVER ALL OF CENTRAL NC. EVEN THOUGH THE FLASH FLOOD GUIDANCE VALUES ARE HIGHER OVER THE SANDHILLS AND COASTAL PLAIN THAN OVER THE PIEDMONT... VERY HEAVY RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR MAY PRODUCE SOME FLASH FLOODING OVER SOME OF THOSE COUNTIES AS WELL AS THE LINE OF CONVECTION PASSES LATER TONIGHT. IT IS THE SECOND LINE THAT HAS BEEN STRENGTHENING WITH INCREASING LIGHTNING IN THE PAST COUPLE OF HOURS... FROM THE MESOLOW OVER UPSTATE SC... STRETCHING SOUTH THROUGH CENTRAL GA... THAT WILL POSE AN INCREASING RISK OF SEVERE WEATHER OVERNIGHT. AS THE AGEOSTROPHIC FLOW BACKS AHEAD OF THIS LINE INTO CENTRAL NC LATER TONIGHT... DISCRETE CELLS SHOULD BECOME MORE LIKELY... IF THE INSTABILITY INCREASES (DEW POINTS REACH 60-65 IN OUR SE ZONES). THE MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS BUT AN ISOLATED TORNADO MAY BE POSSIBLE. A TORNADO WATCH MAY BE ISSUED LATER FOR PORTIONS OF CENTRAL AND EASTERN NC IF INSTABILITY INCREASES FROM THE SE IN THE NEXT FEW HOURS. && .SHORT TERM /9 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... AS OF 230 PM SUNDAY... MONDAY... CLEARING BREEZY AND WARM. FOR MONDAY NIGHT: THE PRIMARY PRECIP SHIELD WILL BE HEADING WELL OFF THE COAST BY MONDAY EVENING. THE MID LEVEL TROUGH AXIS IS STILL TO OUR WEST AT THIS TIME HOWEVER... WITH TROUGHING AT THE SURFACE OVER THE WESTERN PIEDMONT RESULTING IN SUBDUED LOW LEVEL COLD AIR ADVECTION. TEMPS FROM THE SURFACE THROUGH 850 MB WILL BE FALLING AT ROUGHLY THE SAME RATE CAUSING LOW LEVEL LAPSE RATES TO REMAIN ELEVATED... AND WITH SUBSIDENCE INCREASING GRADUALLY OVERNIGHT... WE SHOULD MAINTAIN A HEALTHY MIXED LAYER WITH WEST-SOUTHWEST WINDS OCCASIONALLY GUSTING OVER 25 KTS AT LEAST THROUGH THE MIDNIGHT HOUR. EXPECT AN OVERALL DECREASE IN CLOUD COVER BUT FORECAST SOUNDINGS INDICATE ENOUGH MOISTURE TRAPPED BENEATH THE SUBSIDENCE INVERSION ALOFT TO HOLD ONTO A FEW FLAT CUMULUS IN THE EVENING AND EARLY OVERNIGHT. WOULD NOT BE AT ALL SURPRISED TO SEE A PATCHY SHALLOW SHOWER/SPRINKLE OR TWO IN THE EVENING ACROSS THE NORTHERN CWA IF LOW LEVEL CONVERGENCE ENDS UP BEING MORE PRONOUNCED THAN THE MODELS CURRENTLY SHOW. THE WIND AND EVENING CLOUDS SHOULD HELP HOLD TEMPS UP A BIT... AND WILL HAVE LOWS OF 32-40. FOR TUESDAY THROUGH WEDNESDAY NIGHT: EXPECT A FAIRLY QUIET BUT CHILLY PERIOD AS CANADIAN HIGH PRESSURE DROPS FROM THE PLAINS AND ACROSS THE LOWER MISS VALLEY TO THE SOUTHEAST WITH A MEAN MID LEVEL TROUGH PARKED OVER EASTERN NOAM. SURFACE TROUGHING HOLDS OVER THE PIEDMONT TUESDAY WITH 30 KT WESTERLY WINDS NEAR THE TOP OF THE MIXED LAYER AT 850 MB... WHICH WILL LIKELY MEAN ANOTHER DAY OF BREEZY CONDITIONS TUESDAY. A MID LEVEL VORTICITY MAXIMUM IS PROJECTED TO SWING THROUGH THE TROUGH BASE ACROSS THE CAROLINAS LATE TUESDAY. WITH WHAT MOISTURE THERE IS CONFINED BELOW THE SUBSIDENCE INVERSION AROUND 1.5 KM... THIS SHOULD HAVE NO REAL IMPACT OTHER THAN A PERIOD OF BROKEN FLAT CUMULUS IN THE AFTERNOON GIVEN THE NEARLY DRY ADIABATIC LOW LEVEL LAPSE RATE. 850 MB WINDS SHIFT TO NORTHWEST BEHIND THIS WAVE RESULTING IN LOW LEVEL DRYING AS THE SURFACE HIGH CENTER APPROACHES... ALTHOUGH THE FAST WESTERLY MID-UPPER FLOW AND VERTICAL THERMAL PROFILE SUGGEST THAT OROGRAPHICALLY ENHANCED MID AND HIGH CLOUDINESS IS LIKELY WEDNESDAY THROUGH WEDNESDAY NIGHT. LOW LEVEL THICKNESSES ARE JUST UNDER NORMAL TUESDAY INTO WEDNESDAY THEN RECOVER A BIT WEDNESDAY NIGHT AS THE 850 MB WARM FRONT TREKS BACK NORTHWARD. EXPECT HIGHS IN THE MID 40S TO LOWER 50S BOTH DAYS WITH NIGHTTIME LOWS IN THE MID 20S TO AROUND 30. -GIH && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 150 AM MONDAY... THE LONG TERM PERIOD WILL BEGIN WITH HIGH PRESSURE IN PLACE ACROSS CENTRAL NORTH CAROLINA...RESULTING IN MOSTLY CLEAR SKIES AND DRY CONDITIONS. THE NEXT STORM SYSTEM WILL BEGIN TO TAKE SHAPE BY MID WEEK...WITH AN UPPER TROUGH OVER THE SOUTHWEST US PROGGED TO TRACK EASTWARD BY THE END OF NEXT WEEK. AS THE HIGH PRESSURE SHIFTS OFFSHORE...MID/HIGH LEVEL CLOUDS WILL BE ON THE INCREASE THURSDAY AHEAD OF THIS SYSTEM. MODELS PROG A BACKDOOR COLD FRONT TO MOVE THROUGH NORTH CAROLINA THURSDAY NIGHT. A SURFACE LOW IS THEN PROGGED TO DEVELOP ALONG THE FRONT AS THE MID LEVEL WAVE APPROACHES FROM THE WEST. MODELS STILL DIFFER WITH RESPECT TO TIMING...HOWEVER AS THE SYSTEM APPROACHES...OVERRUNNING CONDITIONS ARE EXPECTED TO DEVELOP BY LATE THURSDAY/EARLY FRIDAY. THEREFORE...PRECIP CHANCES WILL BEGIN TO INCREASE OVERNIGHT ON THURSDAY...WITH THE BEST CHANCES FOR PRECIP LOOKING TO BE FRIDAY INTO EARLY SATURDAY AS THE SURFACE LOW TRACKS SOUTHEAST OF THE REGION. IT SHOULD BE NOTED THAT MODELS CONTINUE TO SUFFER FROM RUN TO RUN INCONSISTENCIES REGARDING THE LOW AND MID LEVEL THERMAL PROFILE. MOSTLY SNOW WAS INDICATED ON THE 00Z/24 GFS...WHILE THE 06Z/24 GFS HAD TRENDED WARMER AND SHOWED POSSIBLE MIXED PRECIP. HOWEVER THE MOST RECENT RUNS (12Z/24 GFS AND 00Z/25 GFS) ARE SHOWING A COLDER PROFILE ONCE AGAIN WITH MOSTLY SNOW ACROSS THE NORTHERN CWA AND MIXED PRECIP ACROSS THE SOUTH. FOR NOW...HAVE DECIDED TO KEEP ALL PRECIP LIQUID WITH TEMPS HOLDING JUST ABOVE FREEZING DUE TO THE MODEL INCONSISTENCIES. HOWEVER...RESIDENTS SHOULD MONITOR THE FORECAST CLOSELY AS THE WEEK GOES ON. A WARMING TREND WILL OCCUR FOR THE FIRST PART OF THE PERIOD...WITH ABOVE NORMAL TEMPS EXPECTED BY THURSDAY. WITH CONSIDERABLE CLOUDS RETURNING TO THE AREA AND COLDER AIR MOVING IN BEHIND THE COLD FRONT BY LATE WEEK...AM EXPECTING TEMPERATURES TO SLOWLY TREND TOWARDS BELOW NORMAL VALUES BY THE WEEKEND. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... AS OF 1230 AM MONDAY... A COLD FRONT ASSOCIATED WITH A DEEP AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL CROSS CENTRAL BETWEEN 09-14Z. AHEAD OF THE FRONT EXPECT MVFR/IFR CEILINGS WITH BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS. IN ADDITION...STRONG SLY WINDS WILL OCCUR AHEAD OF THE FRONT WITH SUSTAINED WINDS 15-20 KNOTS AND GUSTS 30-35 KTS COMMON. WINDS AT 2000FT ARE MUCH STRONGER WITH SPEEDS 50-60KTS. EXPECT CONDITIONS TO RAPIDLY IMPROVE WEST-TO-EAST...BEGINNING AFTER 09Z INT EH WESTERN PIEDMONT...AROUND 12Z IN THE RDU AND FAYETTEVILLE AREAS...AND BY 15Z AROUND RWI. ANTICIPATE BREEZY WEST-SW SURFACE WINDS BEHIND THE FRONT LATE MONDAY MORNING AND AFTERNOON...WITH SUSTAINED WINDS OF 15-20 KNOTS AND GUSTS UP TO 30 KNOTS. MONDAY NIGHT THROUGH FRIDAY: EXPECT VFR CONDITIONS MON AFT/EVE THROUGH THU AS HIGH PRESSURE BUILDS INTO THE CAROLINAS FROM THE WEST. ADVERSE AVIATION CONDITIONS WILL BE POSSIBLE ONCE AGAIN THU NIGHT THROUGH FRI NIGHT IN ASSOC/W WITH THE NEXT STORM SYSTEM EXPECTED TO AFFECT THE AREA. && .HYDROLOGY... THE EXPECTED WIDESPREAD 1.5 TO 2.5 INCHES OF RAINFALL IN 6 TO 9 HOURS WILL CREATE A THREAT OF RIVER FLOODING... AND URBAN AND SMALL STREAM FLASH FLOODING. THIS INCLUDES THE ROCKY RIVER... THE YADKIN RIVER... THE HAW RIVER... AND THE NEUSE RIVER. URBAN CREEKS THAT MAY FLOOD INCLUDE THE BUFFALO CREEK REGION OF GREENSBORO... CRABTREE CREEK IN RALEIGH... AND CROSS CREEK IN FAYETTEVILLE. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 AM EST MONDAY FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. WIND ADVISORY UNTIL 9 AM EST MONDAY FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...BADGETT NEAR TERM...BADGETT/VINCENT SHORT TERM...HARTFIELD LONG TERM...KRR AVIATION...WSS/VINCENT HYDROLOGY...BLS/RE/RLH
Hazardous weather outlook, Jan 24, 11:37 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1137 PM EST SUN JAN 24 2010 NCZ007>010-021>026-038>042-073>077-083>086-088-089-260445- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1137 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EST MONDAY... ...TORNADO WATCH 12 IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH 9 AM MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...9 AM MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ011-027-028-043-078-260445- HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE- 1137 PM EST SUN JAN 24 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH 9 AM MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...9 AM MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Local storm report, Jan 25, 12:55 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1255 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD 3 NW PFAFFTOWN 36.18N 80.34W
01/25/2010 FORSYTH NC LAW ENFORCEMENT
REPORT OF A SMALL MUDSLIDE IN BATHANIA. BATHANIA ROAD
BLOCKED NEAR THE INTERSECTION OF MAIN STREET.
&&
SMITHLocal storm report, Jan 25, 1:21 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
121 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM NON-TSTM WND DMG 3 WSW CREEDMOOR 36.11N 78.73W
01/25/2010 GRANVILLE NC TRAINED SPOTTER
TREE DOWN IN ROADWAY AT E LYON STATION RD AND GREEN
RD...WEST OF CREEDMOOR.
&&
SMITHLocal storm report, Jan 25, 1:25 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
125 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM NON-TSTM WND DMG 5 ESE CHAPEL HILL 35.89N 78.96W
01/25/2010 DURHAM NC AMATEUR RADIO
TREE DOWN AT STAGE COACH RD AND NC-751.
&&
SMITHLocal storm report, Jan 25, 1:50 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
150 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM FLASH FLOOD 3 S ALBEMARLE 35.32N 80.19W
01/25/2010 STANLY NC COUNTY OFFICIAL
FLOODING REPORTED AT INTERSECTION OF UNION GROVE ROAD AND
NC ROUTE 138.
&&
MLMSpecial weather statement, Jan 25, 2:04 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 204 AM EST MON JAN 25 2010 NCZ075-083>086-250800- ANSON-HOKE-MOORE-RICHMOND-SCOTLAND- 204 AM EST MON JAN 25 2010 ...LINE OF SHOWERS WITH GUSTY WINDS MOVING THROUGH THE SOUTHERN PIEDMONT TOWARD THE SANDHILLS... A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS WILL MOVE NORTHEAST AT 50 MPH ACROSS SOUTHEAST ANSON... RICHMOND... MOORE... HOKE... AND SCOTLAND COUNTIES THROUGH 300 AM. GUSTY WINDS TO 40 OR 45 MPH WILL OCCUR ALONG WITH VERY HEAVY RAINFALL. SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT OBJECTS. BADGETT
Local storm report, Jan 25, 2:09 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
209 AM EST MON JAN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM FLASH FLOOD GREENSBORO 36.08N 79.83W
01/25/2010 GUILFORD NC LAW ENFORCEMENT
FLASH FLOODING ON HWY 150 AND BROAD RIDGE ROAD
&&
MLMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:35 PM EST | Wind Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 10 hr |
| Jan 24, 11:06 PM EST | Flash Flood Warning | RAH | Davidson, Forsyth | 4 hr |
| Jan 24, 11:37 PM EST | Flash Flood Warning | RAH | Guilford, Randolph | 6 hr |
| Jan 25, 12:41 AM EST | Flash Flood Warning | RAH | Montgomery, Stanly | 2 hr |
| Jan 25, 1:17 AM EST | Severe Thunderstorm Warning | RAH | Stanly | 43 min |
| Jan 25, 1:28 AM EST | Flash Flood Warning | RAH | Anson, Moore, Richmond | 3 hr |
| Jan 25, 1:48 AM EST | Flash Flood Warning | RAH | Alamance, Chatham, Lee | 4 hr |
| Jan 25, 1:53 AM EST | Flash Flood Warning | RAH | Durham, Orange, Person, Wake | 4 hr |
| Jan 25, 2:30 AM EST | Flash Flood Warning | RAH | Granville, Vance | 3 hr |
| Jan 25, 3:32 AM EST | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Wayne | 4 hr |
| Jan 25, 3:45 AM EST | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 45 min |
| Jan 25, 4:05 AM EST | Areal Flood Advisory | RAH | Edgecombe, Franklin, Halifax, Nash, Warren, Wilson | 3 hr |
| Jan 25, 4:49 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wayne, Wilson | 56 min |
| Jan 25, 5:04 AM EST | River Flood Warning | RAH | Davidson | 48 hr |
| Jan 25, 5:32 AM EST | Areal Flood Advisory | RAH | Guilford, Randolph | 3 hr |
| Jan 25, 6:33 AM EST | River Flood Warning | RAH | Anson, Stanly | 22 hr |
| Jan 25, 8:35 AM EST | Areal Flood Advisory | RAH | Guilford | 3 hr |
| Jan 25, 11:16 AM EST | River Flood Warning | RAH | Chatham | 19 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.